By Topic

A variational approach to optimum distributed parameter systems

Sign In

Full text access may be available.

To access full text, please use your member or institutional sign in.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Kim, M. ; Cornell University, Ithaca, NY, USA ; Gajwani, S.

The problem of designing an optimum distributed parameter system is considered. The canonical equations which are the necessary conditions for optimality are derived by applying the calculus of variation. For systems with a quadratic performance index and with its dynamics described by the diffusion, wave, or biharmonic equation, a method for solving the canonical equations is discussed.

Published in:

Automatic Control, IEEE Transactions on  (Volume:13 ,  Issue: 2 )